Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 90, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 19, 2015, 5:49 PM CDT for Armstrong County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2015, 5:49 PM CDT (22:49 UTC)
- Expired
- May 19, 2015, 6:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Armstrong County, TX
The radar
The Amarillo radar (KAMA), 44 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 3:01 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 19, 3:01 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
301 PM CDT TUE MAY 19 2015
.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TONIGHT
ACROSS MUCH OF THE PANHANDLES. COLD FRONT REMAINS IN THE AREA
ALONG WITH PLENTY OF MOISTURE. WIND SHEAR ALOFT WILL ALSO HELP OUT
TO PRODUCE SHOWERS AND THUNDERSTORMS. SEVERE STORMS WILL BE
POSSIBLE TONIGHT GIVEN THE DYNAMICS. WILL LET THE FLOOD WATCH
EXPIRE ON TIME AS THE SHOWERS AND THUNDERSTORMS MAY BE MORE
SCATTERED WHICH MAY CUT DOWN ON THE CHANCES OF WIDESPREAD FLOODING.
CHANCES OF SHOWERS AND THUNDERSTORMS WILL WANE SOME WEDNESDAY...
BUT THEN THEY WILL RETURN THURSDAY ON THROUGH THE REST OF THIS
FORECAST. AN UPPER TROUGH WILL AGAIN MOVE SLOWLY EAST ACROSS THE
WESTERN U.S. THROUGH THE END OF THE WEEK. THIS WILL KEEP THE
PANHANDLES UNDER A SOUTHWEST FLOW ALOFT WHICH WILL ENCOURAGE A
DRYLINE TO MOVE BACK AND FORTH ACROSS THE REGION.
TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THIS FORECAST GIVEN
THE LOW LEVEL MOISTURE AND OCCASIONAL CLOUD COVER AND RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 50 62 47 59 49 / 30 20 20 20 70
BEAVER OK 45 61 46 64 49 / 50 10 10 10 60
BOISE CITY OK 44 57 44 58 48 / 30 10 20 20 60
BORGER TX 50 62 49 62 51 / 40 10 20 20 70
BOYS RANCH TX 50 62 49 60 50 / 20 10 20 20 60
CANYON TX 52 62 47 57 49 / 20 20 20 20 70
CLARENDON TX 53 63 48 60 50 / 40 20 30 10 70
DALHART TX 47 60 46 58 48 / 20 10 20 30 60
GUYMON OK 44 60 46 62 49 / 40 10 10 20 70
HEREFORD TX 52 64 48 58 49 / 20 10 20 30 60
LIPSCOMB TX 49 60 48 62 50 / 50 10 10 10 60
PAMPA TX 48 59 46 59 48 / 40 20 20 10 70
SHAMROCK TX 54 62 50 62 52 / 50 20 30 10 60
WELLINGTON TX 56 66 53 63 55 / 50 20 30 10 60
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
COLLINGSWORTH...DONLEY...WHEELER.
OK...NONE.
&&
05/15Hazardous weather outlook, May 19, 3:18 PM CDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 318 PM CDT TUE MAY 19 2015 OKZ001>003-TXZ001>020-200830- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 318 PM CDT TUE MAY 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES. A STORM OR TWO MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. HEAVY RAIN MAY CAUSE LOCALIZED AREAS OF FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE PANHANDLES THROUGH MONDAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE FROM THURSDAY THROUGH SATURDAY. SOME SEVERE STORMS WILL BE POSSIBLE. HEAVY RAIN MAY CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. GOEHRING
In the hours before
Special weather statement, May 19, 3:44 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 344 PM CDT TUE MAY 19 2015 TXZ016-017-192115- DEAF SMITH TX-RANDALL TX- 344 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDALL AND EASTERN DEAF SMITH COUNTIES UNTIL 415 PM CDT... AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF UMBARGER...OR 12 MILES WEST OF CANYON...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CANYON... DAWN... UMBARGER... BUFFALO LAKE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3518 10184 3487 10195 3482 10234 3515 10218 TIME...MOT...LOC 2044Z 250DEG 28KT 3504 10211 BRB
Local storm report, May 19, 4:16 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
416 PM CDT TUE MAY 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL 4 N CANYON 35.04N 101.91W
05/19/2015 E1.00 INCH RANDALL TX TRAINED SPOTTER
I-27 AND ROCKWELL. ALSO RECEIVED 60-65MPH WINDS.
&&
EVENT NUMBER AMA1500446
BEATSpecial weather statement, May 19, 4:25 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 425 PM CDT TUE MAY 19 2015 TXZ001-006-192200- DALLAM TX-HARTLEY TX- 425 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HARTLEY AND SOUTHERN DALLAM COUNTIES UNTIL 500 PM CDT... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WARE TO 14 MILES NORTHEAST OF ROMERO...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... DALHART... WARE... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3631 10235 3582 10248 3584 10287 3625 10276 TIME...MOT...LOC 2125Z 269DEG 23KT 3619 10268 3590 10276 BRB
Special weather statement, May 19, 4:36 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 436 PM CDT TUE MAY 19 2015 TXZ013-018-192215- ARMSTRONG TX-CARSON TX- 436 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ARMSTRONG AND SOUTHWESTERN CARSON COUNTIES UNTIL 515 PM CDT... AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF LAKE TANGLEWOOD...OR 10 MILES SOUTHEAST OF AMARILLO...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CLAUDE... WASHBURN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3520 10162 3532 10130 3505 10131 3501 10162 TIME...MOT...LOC 2136Z 254DEG 28KT 3511 10165 BRB
Special weather statement, May 19, 5:01 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 501 PM CDT TUE MAY 19 2015 TXZ001-002-006-007-192230- DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX- 501 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN... NORTHWESTERN MOORE...NORTHEASTERN HARTLEY AND SOUTHEASTERN DALLAM COUNTIES UNTIL 530 PM CDT... AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF HARTLEY...OR 9 MILES SOUTHEAST OF DALHART...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... DUMAS... CACTUS... HARTLEY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3619 10187 3584 10186 3587 10243 3611 10241 TIME...MOT...LOC 2201Z 267DEG 29KT 3600 10235 BRB
Special weather statement, May 19, 5:13 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 513 PM CDT TUE MAY 19 2015 TXZ013-018-192300- ARMSTRONG TX-CARSON TX- 513 PM CDT TUE MAY 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARMSTRONG AND SOUTHEASTERN CARSON COUNTIES UNTIL 600 PM CDT... AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTH OF CLAUDE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... CLAUDE... GROOM... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN. LAT...LON 3505 10152 3533 10137 3545 10109 3507 10109 TIME...MOT...LOC 2213Z 249DEG 23KT 3520 10133 BRB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 2:27 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith | 63 min |
| May 19, 3:19 AM CDT | Areal Flood Advisory | AMA | Deaf Smith | 3 hr |
| May 19, 3:31 AM CDT | Severe Thunderstorm Warning | AMA | Deaf Smith, Oldham | 44 min |
| May 19, 3:41 AM CDT | Flood Watch | AMA | Collingsworth, Donley, Wheeler | 20 hr |
| May 19, 4:16 AM CDT | Special Weather Statement | AMA | Oldham | 29 min |
| May 19, 10:12 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Deaf Smith, Potter, Randall | 3 hr |
| May 19, 11:59 AM CDT | Areal Flood Advisory | AMA | Donley | 4 hr |
| May 19, 12:57 PM CDT | Areal Flood Advisory | AMA | Potter, Randall | 2 hr |
| May 19, 12:58 PM CDT | Areal Flood Advisory | AMA | Collingsworth | 4 hr |
| May 19, 1:34 PM CDT | Special Weather Statement | AMA | Collingsworth | 41 min |
| May 19, 3:44 PM CDT | Special Weather Statement | AMA | Randall | 31 min |
| May 19, 4:05 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 40 min |
| May 19, 4:25 PM CDT | Special Weather Statement | AMA | Hartley | 35 min |
| May 19, 4:27 PM CDT | Areal Flood Advisory | AMA | Deaf Smith | 4 hr |
| May 19, 4:36 PM CDT | Special Weather Statement | AMA | Armstrong | 39 min |
| May 19, 5:01 PM CDT | Special Weather Statement | AMA | Moore | 29 min |
| May 19, 5:13 PM CDT | Special Weather Statement | AMA | Carson | 47 min |
| May 19, 5:18 PM CDT | River Flood Warning | AMA | Collingsworth | 14 hr |
| May 19, 5:22 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 38 min |
| May 19, 5:40 PM CDT | Severe Thunderstorm Warning | AMA | Donley, Gray | 65 min |
| May 19, 6:37 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 53 min |
| May 19, 6:50 PM CDT | Areal Flood Advisory | AMA | Donley | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.